Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Right testicle pains, scrotum shrinks. Normal?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I am a 19 year old male. My height is 5'6" and my weight is 140. I am very healthy and active and have had no serious health problems. I have been experiencing pain in only my right testicle after I drink something that has a large amount of caffeine in it. My scrotum also shrinks during the pain. Is this serious or normal? And is there a name for this condition?
Posted Tue, 1 May 2012 in Testicle Problems
Answered by Dr. Robert Galamaga 15 minutes later
Hello and thanks for the query.

It is certainly not uncommon to experience intermittent testicular discomfort from time to time. There are a few things to keep in mind in your case and I will review them here.

First, a condition known as epididymitis can cause discomfort around the testicle. This is a benign condition that generally responds to antibiotic therapy. Typically the pain is a bit more constant than you reported in your case. As for the association with caffeine - I am not aware of any condition or disease entity which would explain that.

Next - we should consider a kidney stone which can sometimes cause pain which radiates from the low back into the testicle. This might be associated with some blood in the urine as well. The pain is generally excruciating with a kidney stone so this appears unlikely in your case but should be considered.

The tightening of the scrotum with pain is not uncommon as a pain ressponse can sometimes do that. I want to encourage you to do a good testicular exam and feel for any lumps or cysts PR asymmetry in your testicles.

If this pain persists - I would advise you see a doc for an examand for further recommendations. Sometimes an ultrasound can aid in diagnosing abnormalities as well.

Your symptoms do not sound serious or life threatening but I would like you to continue monitoring for the time being. I would expect the symptoms to gradually resolve with no intervention - bigot they do not - you can seek advice of an examining physician.

I hope my response has been both adequate and informative. I am available for any followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor